MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Model Number RD900AFU
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in france reported that the manometer needle of an rd900 neopuff infant resuscitator was intermittently blocked and would not go back to zero.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Corrections to reflect gudid: section b5: model updated to rd900afu.Section d1: brand name updated to fisher & paykel healthcare.Section d4: model and catalog # updated to rd900afu.Section g4: the rd900afu neopuff infant resuscitator is not sold in the united states of america (usa) but instead a similar product, rd900aeu neopuff infant resuscitator is sold in the usa.Therefore, the 510(k) number for rd900aeu has been used under the section g4.Method: the subject device rd900afu neopuff infant resuscitator was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information provided by the customer and our knowledge of our product.Results: the customer has reported that the manometer needle of an rd900afu neopuff infant resuscitator was blocked intermittently and would not go back to zero.Conclusion: without the complaint device being returned for evaluation, we are unable to determine the cause of the reported event.The neopuff is a portable, reusable device used to assist in the delivery of respiratory breaths to infants until adequate spontaneous breathing occurs.Being a portable device, the neopuff can be susceptible to impact damage, for instance when accidentally dropped or subjected to considerable external force.The neopuff technical manual warns against dropping the neopuff or subjecting it to impact damage which may cause the unit to operate incorrectly.If the neopuff is suspected to have been damaged, the manometer and valve system should be performance tested.In addition, the neopuff user instructions state that the user should "check manometer reads zero with no gas flow" and check the pressure settings "prior to every use of the neopuff".As mentioned, the neopuff technical manual states the following: dropping the neopuff / perivent infant resuscitator or other similar forms of impact may cause damage resulting in incorrect operation of the unit.If you suspect damage to have occurred, please perform checks as outlined [in the manual] before connection to a patient.Each neopuff unit is assembled and 100% tested in the production line to verify that each unit conforms to critical product specifications.Any unit that fails is rejected.The subject neopuff would have met the requirements at the time of production.
 
Event or Problem Description
A healthcare facility in france reported that the manometer needle of an rd900afu neopuff infant resuscitator was intermittently blocked and would not go back to zero.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Corrections: section d2b: product code - updated to "fmt".Section g4: pma/510(k) number - updated to k971695.Section d9: is this device available for evaluation? updated to yes.Method: the rd900afu neopuff infant resuscitator was returned to our fisher & paykel healthcare (f&p) service center in the courtaboeuf, france where it was inspected by a trained f&p service technician.The unit was serviced and returned to customer.Results: performance testing of the device could not replicate the reported malfunction and the device was working as intended.Conclusion: we are unable to determine the cause of the reported fault as there was no fault found with the returned device.The neopuff is a portable, reusable device used to assist in the delivery of respiratory breaths to infants until adequate spontaneous breathing occurs.Being a portable device, the neopuff can be susceptible to impact damage, for instance when accidentally dropped or subjected to considerable external force.The neopuff technical manual warns against dropping the neopuff or subjecting it to impact damage which may cause the unit to operate incorrectly.If the neopuff is suspected to have been damaged, the manometer and valve system should be performance tested.In addition, the neopuff user instructions state that the user should "check manometer reads zero with no gas flow" and check the pressure settings "prior to every use of the neopuff".As mentioned, the neopuff technical manual states the following: dropping the neopuff / perivent infant resuscitator or other similar forms of impact may cause damage resulting in incorrect operation of the unit.If you suspect damage to have occurred, please perform checks as outlined [in the manual] before connection to a patient.Each neopuff unit is assembled and 100% tested in the production line to verify that each unit conforms to critical product specifications.Any unit that fails is rejected.The subject neopuff would have met the requirements at the time of production.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, auckland 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19716951
Report Number9611451-2024-00504
Device Sequence Number18150979
Product Code FMT
UDI-Device Identifier09420012410948
UDI-Public(01)09420012410948(10)2100067119(11)160726
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K971695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRD900AFU
Device Catalogue NumberRD900AFU
Device Lot Number2100067119
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/07/2024
08/07/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/26/2024
09/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown